Alert archive / Illinois / Winter Storm Warnings in 2012
Winter Storm Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this winter storm warning at Dec 28, 2012, 6:13 PM CST for 7 counties in Missouri; 15 counties in Illinois; 6 counties in Indiana. It was in force for 12 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2012, 6:13 PM CST (00:13 UTC)
- Expired
- Dec 29, 2012, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
All 28 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Perry County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Perry County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 80 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 6:18 PM CST | SNOW 1.1 | W Woodlawn, IL | PUBLIC REPORT FROM SOCIAL MEDIA. |
| Dec 28, 6:44 PM CST | SNOW 0.5 | Anna, IL | 1/2 INCH OF NEW SNOWFALL SINCE 545 PM CST. TEMPERATURE 30 DEGREES. |
| Dec 28, 6:46 PM CST | SNOW 0.5 | Mulkeytown, IL | NEARBY ROADS AND SIDEWALKS COVERED WITH SNOW. PUBLIC REPORT FROM SOCIAL MEDIA. |
| Dec 28, 7:35 PM CST | SNOW 1 | Keensburg, IL | NEW SNOW SINCE 630 PM CST. |
| Dec 28, 7:39 PM CST | SNOW 1 | Carbondale, IL | PUBLIC REPORT FROM SOCIAL MEDIA. |
| Dec 28, 8:01 PM CST | SNOW 1 | Mount Carmel, IL | NEW SNOW SINCE 630 PM CST. |
| Dec 28, 8:09 PM CST | SNOW 0.5 | 2 Se Evansville, IN | MODERATE TO HEAVY SNOW FALLING IN THE ANGEL MOUNDS AREA OF THE EVANSVILLE METRO AREA. |
| Dec 28, 8:15 PM CST | SNOW 2 | Cape Girardeau, MO | |
| Dec 28, 8:15 PM CST | SNOW 2 | Harco, IL | SNOW COVERED ROADS. TEMPERATURE 32 F. |
| Dec 28, 8:20 PM CST | SNOW 2 | Carbondale, IL | |
| Dec 28, 8:41 PM CST | SNOW 1 | Darmstadt, IN | |
| Dec 28, 8:41 PM CST | SNOW 1.3 | Anna, IL | NEW SNOW DURING THE PAST HOUR. SNOW DEPTH 2.0 INCHES. |
| Dec 28, 8:58 PM CST | SNOW 3 | 1 Sw Mount Vernon, IL | SNOW STILL FALLING WITH LARGE SNOW FLAKES. TEMPERATURE 32 DEGREES. |
| Dec 28, 9:00 PM CST | SNOW 1 | Santa Claus, IN | STREETS SNOW COVERED. PUBLIC REPORT FROM SOCIAL MEDIA. |
| Dec 28, 9:00 PM CST | SNOW 2 | Du Quoin, IL | HEAVY SNOW STILL FALLING...ROADS SNOW COVERED. PUBLIC REPORT FROM SOCIAL MEDIA. |
| Dec 28, 9:22 PM CST | SNOW 1 | Rockport, IN | |
| Dec 28, 9:28 PM CST | SNOW 2.1 | Mount Carmel, IL | NEW SNOW IN THE LAST 45 MINUTES. LIGHT SNOW CURRENTLY FALLING. |
| Dec 28, 9:30 PM CST | SNOW 3 | Carbondale, IL | PUBLIC REPORT FROM SOCIAL MEDIA. |
| Dec 28, 9:38 PM CST | SNOW 3 | Benton, IL | ALSO...NUMEROUS REPORTS OF 3 INCHES OF NEW SNOW ACROSS FRANKLIN COUNTY...RELAYED BY THE FRANKLIN COUNTY EMERGENCY MANAGEMENT...VIA SOCIAL MEDIA. CORRECTED TIME OF REPORT. |
| Dec 28, 9:48 PM CST | SNOW 6 | 3 W Waltonville, IL | NEW SNOWFALL SINCE 7 PM CST. HEAVY WET SNOW WITH LIGHT WINDS. ROADS SNOW COVERED. POWER LINES AND TREES ARE COVERED WITH SNOW. |
| Dec 28, 9:49 PM CST | SNOW 5.5 | Du Quoin, IL | REPORT OF 5 TO 6 INCHES OF NEW SNOW. |
| Dec 28, 9:50 PM CST | SNOW 2 | Olive Branch, IL | PUBLIC REPORT FROM SOCIAL MEDIA. |
| Dec 28, 9:52 PM CST | SNOW 1 | Crossville, IL | |
| Dec 28, 9:53 PM CST | SNOW 3 | Herrin, IL | VERY WET SNOW, MODERATE TO HEAVY AT TIMES, HAS BEEN FALLING SINCE 5 TO 6 PM CST. STARTED OUT AS SLEET BETWEEN 3 AND 4 PM CST. |
| Dec 28, 9:56 PM CST | SNOW 4.5 | 2 Nw Murphysboro, IL | |
| Dec 28, 9:56 PM CST | SNOW 4.6 | 1 Sw Mount Vernon, IL | |
| Dec 28, 10:21 PM CST | SNOW 6.4 | Perryville, MO | REPRESENTS STORM TOTAL...TOTAL SNOW DEPTH 9.0 INCHES. |
| Dec 28, 10:38 PM CST | SNOW 1.5 | Newburgh, IN | STILL SNOWING. PUBLIC REPORT FROM SOCIAL MEDIA. |
| Dec 28, 10:38 PM CST | SNOW 2 | Francisco, IN | |
| Dec 28, 10:38 PM CST | SNOW 2.4 | Millersville, MO | |
| Dec 28, 10:50 PM CST | SNOW 4.5 | Du Quoin, IL | |
| Dec 28, 10:51 PM CST | SNOW 4.5 | 2 Nw Murphysboro, IL | CORRECTED TIME OF REPORT. |
| Dec 28, 11:00 PM CST | SNOW 6 | Mount Vernon, IL | STILL SNOWING. TEMPERATURE 31F. |
| Dec 28, 11:10 PM CST | SLEET 1.1 | Chandler, IN | |
| Dec 28, 11:10 PM CST | SNOW 1.1 | Chandler, IN | CORRECTED REPORT FOR PRECIPITATION TYPE. |
| Dec 28, 11:10 PM CST | SNOW 4.8 | Carterville, IL | ON SITE SNOW REPORT FROM WSIL-TV STATION. |
| Dec 28, 11:25 PM CST | SNOW 2.3 | Chandler, IN | LIGHT TO MODERATE SNOW CONTINUES TO FALL. PUBLIC REPORT FROM SOCIAL MEDIA. |
| Dec 28, 11:30 PM CST | SNOW 3 | Harrisburg, IL | |
| Dec 28, 11:39 PM CST | SNOW 4.5 | West Salem, IL | NEW SNOWFALL DURING THE PAST SIX HOURS. ROADS SNOW COVERED. TEMPERATURE IS 30F. |
| Dec 28, 11:41 PM CST | SNOW 2 | Evansville, IN | NEW SNOWFALL FROM EVANSVILLE AIRPORT DURING THE PAST 6 HOURS. TOTAL SNOW ON GROUND IS NOW 4.5 INCHES. CORRECTED DATA FROM THE OBSERVER. |
| Dec 28, 11:41 PM CST | SNOW 4.5 | Evansville, IN | NEW SNOWFALL FROM EVANSVILLE AIRPORT DURING THE PAST 6 HOURS. TOTAL SNOW ON GROUND IS NOW 10.0 INCHES. |
| Dec 28, 11:47 PM CST | SNOW 5 | Grayville, IL | |
| Dec 28, 11:55 PM CST | SNOW 3 | Carrier Mills, IL | ROADS SNOW COVERED AND SLICK. |
| Dec 29, 12:00 AM CST | SNOW 5.9 | Woodlawn, IL | UNCONFIRMED REPORT OF DAMAGE TO UTILITY POLES AND NETTING AT BASEBALL PARK IN WOODLAWN DUE TO HEAVY SNOW. PUBLIC REPORT FROM SOCIAL MEDIA. |
| Dec 29, 12:01 AM CST | SNOW 5 | Wayne City, IL | NEW SNOWFALL. |
| Dec 29, 12:02 AM CST | SNOW 1.8 | Evansville, IN | MEASURED NEAR LLOYD EXPRESSWAY AND HIGHWAY 164. |
| Dec 29, 12:23 AM CST | SNOW 4.5 | De Soto, IL | NEW SNOWFALL REPORT FROM PUBLIC VIA SOCIAL MEDIA. |
| Dec 29, 12:25 AM CST | SNOW 2.5 | Rockport, IN | ROADS SNOW COVERED AND SLUSHY. TEMPERATURE 31F. MODERATE SNOW CONTINUES TO FALL. |
| Dec 29, 12:44 AM CST | SNOW 2.8 | Millersville, MO | COUNTY ROAD 349 WAS FROZEN OVER AND NOT PASSABLE. |
| Dec 29, 12:55 AM CST | SNOW 2.5 | Herrin, IL | STORM TOTAL SNOWFALL 5.5 INCHES. SNOW DEPTH 5.0. |
| Dec 29, 1:05 AM CST | SNOW 4.5 | Evansville, IN | NEW SNOWFALL MEASURED NEAR COVERT AND WEINBACH IN EVANSVILLE |
| Dec 29, 1:17 AM CST | SNOW 3.2 | Cape Girardeau, MO | |
| Dec 29, 1:30 AM CST | SNOW 5.8 | Grayville, IL | |
| Dec 29, 1:40 AM CST | SNOW 6.3 | Carterville, IL | NEW SNOWFALL MEASURED AT WSIL. |
| Dec 29, 2:21 AM CST | SNOW 5 | New Harmony, IN | 5 INCHES OF NEW SNOWFALL IN NEW HARMONY AND POSEYVILLE. |
| Dec 29, 2:34 AM CST | SNOW 4.2 | Anna, IL | SNOW COVERED ROADS IN TOWN |
| Dec 29, 2:36 AM CST | SNOW 5 | Dale, IN | |
| Dec 29, 2:36 AM CST | SNOW 5 | Marion, IL | NEW SNOWFALL AVERAGED 4.5 TO 5 INCHES AROUND TOWN. |
| Dec 29, 2:51 AM CST | SNOW 3.5 | Newburgh, IN | MEASURED ON SNOW BOARD. |
| Dec 29, 4:08 AM CST | SNOW 6.5 | Princeton, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
174 WWUS43 KPAH 290013 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 613 PM CST FRI DEC 28 2012 MOZ107-108-290115- /O.CAN.KPAH.WW.Y.0005.000000T0000Z-121229T1200Z/ CARTER-RIPLEY- INCLUDING THE CITIES OF...VAN BUREN...DONIPHAN 613 PM CST FRI DEC 28 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER WEATHER ADVISORY. A WINTER STORM WARNING FOR HEAVY SNOW ACCUMULATIONS OF 3 TO 6 INCHES IN NOW IN EFFECT. $$ ILZ075>078-080>089-092-INZ081-082-085>088-MOZ076-086-087-100- 109>111-290815- /O.UPG.KPAH.WW.Y.0005.000000T0000Z-121229T1200Z/ /O.NEW.KPAH.WS.W.0001.121229T0013Z-121229T1200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON- ALEXANDER-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-PERRY MO- BOLLINGER-CAPE GIRARDEAU-WAYNE MO-BUTLER-STODDARD-SCOTT- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...CAIRO...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...POPLAR BLUFF... BLOOMFIELD...SIKESTON 613 PM CST FRI DEC 28 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ACCUMULATION...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * ACCUMULATIONS...3 TO 6 INCHES...WITH SOME AREAS POSSIBLY REACHING SLIGHTLY HIGHER AMOUNTS...PRIMARILY OVER PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA. * TIMING...SNOW WILL BECOME HEAVY AT TIMES THIS EVENING IN SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...THEN LATE THIS EVENING OVER SOUTHWEST INDIANA. * MAIN IMPACT...TRAVEL CONDITIONS MAY BECOME HAZARDOUS AS SNOWFALL INCREASES INTO THE EVENING HOURS...AND WITH TEMPERATURES NEAR OR JUST BELOW DEGREES. ROADS MAY BECOME VERY SLICK AND SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ090-091-093-094-KYZ004-005-007-010-014-015-018>020-MOZ112-114- 290815- /O.CON.KPAH.WW.Y.0005.000000T0000Z-121229T1200Z/ POPE-HARDIN-PULASKI-MASSAC-BALLARD-MCCRACKEN-LIVINGSTON- CRITTENDEN-UNION KY-WEBSTER-HENDERSON-DAVIESS-MCLEAN-MISSISSIPPI- NEW MADRID- INCLUDING THE CITIES OF...GOLCONDA...ELIZABETHTOWN...MOUND CITY... METROPOLIS...WICKLIFFE...PADUCAH...SMITHLAND...MARION... MORGANFIELD...DIXON...HENDERSON...OWENSBORO...CALHOUN... CHARLESTON...NEW MADRID 613 PM CST FRI DEC 28 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. * ACCUMULATIONS...UP TO 2 INCHES...WITH SOME AREAS POSSIBLY REACHING 3 TO 4 INCHES...PRIMARILY OVER THE SOUTHERN TIP OF ILLINOIS INTO FAR NORTH AND WEST KENTUCKY. * TIMING...PRECIPITATION SHOULD CHANGE OVER TO SNOW THIS EVENING OVER SOUTHERN ILLINOIS INTO FAR WEST AND NORTHWEST KENTUCKY . * MAIN IMPACT...TRAVEL CONDITIONS MAY BECOME HAZARDOUS AS SNOWFALL INCREASES INTO THE EVENING HOURS...AND WITH TEMPERATURES FALLING TO NEAR 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
687 WWUS43 KPAH 290602 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1202 AM CST SAT DEC 29 2012 MOZ076-086-087-100-109>111-290715- /O.CAN.KPAH.WS.W.0001.000000T0000Z-121229T1200Z/ PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-BUTLER-STODDARD-SCOTT- INCLUDING THE CITIES OF...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...POPLAR BLUFF...BLOOMFIELD...SIKESTON 1202 AM CST SAT DEC 29 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER STORM WARNING THAT WAS IN EFFECT WEST OF THE MISSISSIPPI RIVER INTO SOUTHEAST MISSOURI. ALTHOUGH LINGERING SNOW FLURRIES WILL BE POSSIBLE OVERNIGHT...LITTLE IF ANY ADDITIONAL SNOWFALL IS EXPECTED FOR THE REMAINDER OF THE NIGHT. VISIBILITY ON THE ROADWAYS WILL ALSO CONTINUE TO IMPROVE OVERNIGHT AS WELL. $$ MOZ114-290715- /O.CAN.KPAH.WW.Y.0005.000000T0000Z-121229T1200Z/ NEW MADRID- INCLUDING THE CITY OF...NEW MADRID 1202 AM CST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER WEATHER ADVISORY FOR NEW MADRID COUNTY IN EXTREME SOUTHEAST MISSOURI. ALTHOUGH LINGERING SNOW FLURRIES WILL BE POSSIBLE OVERNIGHT...LITTLE IF ANY ADDITIONAL SNOWFALL IS EXPECTED FOR THE REMAINDER OF THE NIGHT. VISIBILITY ON THE ROADWAYS WILL ALSO CONTINUE TO IMPROVE OVERNIGHT AS WELL. $$ ILZ075>078-080>089-092-INZ081-082-085>088-291200- /O.CON.KPAH.WS.W.0001.000000T0000Z-121229T1200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON- ALEXANDER-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...CAIRO...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT 1202 AM CST SAT DEC 29 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. * ACCUMULATIONS...3 TO 6 INCHES...WITH SOME AREAS POSSIBLY REACHING SLIGHTLY HIGHER AMOUNTS...PRIMARILY OVER PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA. * TIMING...SNOW WILL BECOME HEAVY AT TIMES THIS EVENING IN SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...THEN LATE THIS EVENING OVER SOUTHWEST INDIANA. * MAIN IMPACT...TRAVEL CONDITIONS MAY BECOME HAZARDOUS AS SNOWFALL INCREASES INTO THE EVENING HOURS...AND WITH TEMPERATURES NEAR OR JUST BELOW DEGREES. ROADS MAY BECOME VERY SLICK AND SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ090-091-093-094-KYZ004-005-007-010-014-015-018>020-MOZ112- 291200- /O.CON.KPAH.WW.Y.0005.000000T0000Z-121229T1200Z/ POPE-HARDIN-PULASKI-MASSAC-BALLARD-MCCRACKEN-LIVINGSTON- CRITTENDEN-UNION KY-WEBSTER-HENDERSON-DAVIESS-MCLEAN-MISSISSIPPI- INCLUDING THE CITIES OF...GOLCONDA...ELIZABETHTOWN...MOUND CITY... METROPOLIS...WICKLIFFE...PADUCAH...SMITHLAND...MARION... MORGANFIELD...DIXON...HENDERSON...OWENSBORO...CALHOUN... CHARLESTON 1202 AM CST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. * ACCUMULATIONS...UP TO 2 INCHES...WITH SOME AREAS POSSIBLY REACHING 3 TO 4 INCHES...PRIMARILY OVER THE SOUTHERN TIP OF ILLINOIS INTO FAR NORTH AND WEST KENTUCKY. * TIMING...PRECIPITATION SHOULD CHANGE OVER TO SNOW THIS EVENING OVER SOUTHERN ILLINOIS INTO FAR WEST AND NORTHWEST KENTUCKY . * MAIN IMPACT...TRAVEL CONDITIONS MAY BECOME HAZARDOUS AS SNOWFALL INCREASES INTO THE EVENING HOURS...AND WITH TEMPERATURES FALLING TO NEAR 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SMITH
386 WWUS43 KPAH 290944 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 344 AM CST SAT DEC 29 2012 ILZ075>077-080>089-092-291045- /O.CAN.KPAH.WS.W.0001.000000T0000Z-121229T1200Z/ JEFFERSON-WAYNE IL-EDWARDS-PERRY IL-FRANKLIN-HAMILTON-WHITE- JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-ALEXANDER- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...CARMI... CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...JONESBORO... VIENNA...CAIRO 344 AM CST SAT DEC 29 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER STORM WARNING THAT WAS IN EFFECT ROUGHLY WEST OF THE WABASH RIVER. LINGERING SNOW FLURRIES ARE STILL POSSIBLE THIS MORNING. NO ACCUMULATION IS EXPECTED. WITH TEMPERATURES NEAR FREEZING... CAUTION IS STILL ADVISED WHILE DRIVING...ESPECIALLY ON LESS TRAVELED ROADS. $$ ILZ090-091-093-094-KYZ004-005-007-010-MOZ112-291045- /O.CAN.KPAH.WW.Y.0005.000000T0000Z-121229T1200Z/ POPE-HARDIN-PULASKI-MASSAC-BALLARD-MCCRACKEN-LIVINGSTON- CRITTENDEN-MISSISSIPPI- INCLUDING THE CITIES OF...GOLCONDA...ELIZABETHTOWN...MOUND CITY... METROPOLIS...WICKLIFFE...PADUCAH...SMITHLAND...MARION... CHARLESTON 344 AM CST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER WEATHER ADVISORY IN ALL ILLINOIS COUNTIES AND ALL KENTUCKY COUNTIES EXCEPT THE NORTHERN PENNYRILE REGION. LINGERING SNOW FLURRIES ARE STILL POSSIBLE THIS MORNING. NO ACCUMULATION IS EXPECTED. WITH TEMPERATURES NEAR FREEZING... CAUTION IS STILL ADVISED WHILE DRIVING...ESPECIALLY ON LESS TRAVELED ROADS. $$ ILZ078-INZ081-082-085>088-291200- /O.CON.KPAH.WS.W.0001.000000T0000Z-121229T1200Z/ WABASH-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- INCLUDING THE CITIES OF...MOUNT CARMEL...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT 344 AM CST SAT DEC 29 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TOTAL ACCUMULATIONS...3 TO 6 INCHES...WITH SOME AREAS POSSIBLY REACHING SLIGHTLY HIGHER AMOUNTS. * TIMING...SNOWFALL WILL GRADUALLY TAPER OFF BEFORE SUNRISE. * MAIN IMPACT...WITH TEMPERATURES NEAR FREEZING THIS MORNING... MANY ROADS WILL REMAIN SLICK AND SNOW COVERED...ESPECIALLY LESS TRAVELED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. TRAVELING IS DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KYZ014-015-018>020-291200- /O.CON.KPAH.WW.Y.0005.000000T0000Z-121229T1200Z/ UNION KY-WEBSTER-HENDERSON-DAVIESS-MCLEAN- INCLUDING THE CITIES OF...MORGANFIELD...DIXON...HENDERSON... OWENSBORO...CALHOUN 344 AM CST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TOTAL ACCUMULATIONS...UP TO 2 INCHES...WITH SOME AREAS POSSIBLY REACHING 3 TO 4 INCHES. * TIMING...SNOWFALL WILL GRADUALLY TAPER OFF BEFORE SUNRISE. * MAIN IMPACT...WITH TEMPERATURES NEAR FREEZING THIS MORNING... MANY ROADS WILL REMAIN SLICK AND SNOW COVERED...ESPECIALLY LESS TRAVELED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this winter storm warning went out at Dec 28, 5:01 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 28, 5:01 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CST FRI DEC 28 2012
.UPDATE...
ISSUED AT 450 PM CST FRI DEC 28 2012
UPDATE FOR AVIATION DISCUSSION FOR 00Z SATURDAY TAF ISSUANCE.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 1239 PM CST FRI DEC 28 2012
ELECTED TO MAINTAIN A WINTER WEATHER ADVISORY FOR NOW. EXPANDED IT
TO INCLUDE ALL OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. MINOR
ADJUSTMENT OVER THE PENNYRILE REGION REMOVING SELECT COUNTIES.
CURRENT ACTIVITY MOVING INTO THE AREA DRIVEN BY WEAK MID LEVEL
SUPPORT AND LOW/MID TROP ASCENT...AND SHOULD BE MAINLY RAIN COMING
OUT OF ARKANSAS AND WRN TENNESSEE INTO THE REGION. AS THE ATMOSPHERE
COOLS DOWN OUT WEST TOWARD THE OZARK FOOTHILL REGION...MAY SEE A
MIX DEVELOP. TOWARD SUNSET...OVER OUR WEST COUNTIES...THE MODELS
REALLY COOL THE COLUMN TOWARD THE SURFACE...WHICH MAY TRANSLATE TO
A QUICK CHANGE OVER TO SNOW...AS THE MAIN UPPER WAVE SEEN ON WATER
VAPOR MOVING EAST ACROSS OKLAHOMA APPROACHES. THIS FEATURE WILL
BE OUR MAIN PRECIPITATION DRIVER OVERNIGHT...WITH CURRENT
RAINS/PRECIP SHIFTING ON TO THE EAST NORTHEAST.
PRECIP SHIELD ASSOCIATED WITH THE AFOREMENTIONED SYSTEM SHOULD
INCREASE AND EXPAND TOWARD SUNSET...LASTING THROUGH THE EVENING AS
IT HEADS ENE ACROSS THE CWFA. MODELS ALL DEPICT STRONG FORCING.
H8/H7 AND H7/H5 FRONTOGENETICAL FORCING AND MID LEVEL Q-VEC
CONVERGENCE FOR UPWARD MOTION LINE UP WELL WITH LOW TROP ISENTROPIC
ASCENT...WHICH SHOULD RESULT IN EFFICIENT PRECIPITATION ESPECIALLY
FROM SOUTHEAST MO INTO SOUTHERN IL/SOUTHWEST IN. FORECAST SOUNDINGS
AND THERMAL DEPICTIONS SUGGEST A CHANGE OVER TO SNOW FROM SW TO NE
THROUGH THE EVENING HOURS AS FREEZING LEVELS DROP. KIND OF TRICKY
ON FORECAST AMOUNTS. LOOKING AT 12:1 RATIOS...A TAD HIGHER THAN
THE LAST EVENT. BUT...SURFACE TEMPS WILL BE CLOSE TO 32. AND IT
MAY NOT BE ALL SNOW TO START.
FELT COMFORTABLE RIDING WITH THE ADVISORY FOR NOW...FOR ROUGHLY 2
TO 4 INCHES IN A CORRIDOR SIMILAR TO OUR LAST SYSTEM...PRIMARILY
NORTH AND WEST OF THE OHIO...DROPPING OFF SOUTH OF THERE. SOME
COUNTIES IN THE EVANSVILLE TRI STATE...ESPECIALLY SAY
PIKE...SPENCER AND NEARBY COUNTIES...MAY BE PUSHING THE 4 INCH
CRITERIA FOR A WINTER STORM WARNING. FOR NOW WILL GO WITH THE
NOTION ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. IF THIS EVENT
WERE GOING TO BE ALL SNOW...WITH SURFACE TEMPS 1-3 DEGREES
COLDER...WE WOULD HAVE THE CONFIDENCE TO ISSUE A WARNING OVER
PARTS OF SOUTHERN IL INTO SOUTHWEST IN. JUST NOT QUITE THERE YET.
SYSTEM WILL RAPIDLY DEPART AFTER MIDNIGHT. COULD SEE SOME WRAP
AROUND CLOUDS AND FLURRIES SATURDAY...WITH QUIET...COLD WEATHER
SATURDAY NIGHT INTO SUNDAY.
NOLES
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 311 PM CST FRI DEC 28 2012
STILL ONLY ONE WEATHER EVENT TO DEAL WITH IN THE EXTENDED
PERIODS...BUT AS USUAL HERE IN THE MID LATITUDES WE HAVE THE
POTENTIAL OF DEALING WITH ALL POSSIBLE WEATHER ELEMENTS...IE
LIQUID...FREEZING...AND FROZEN. PRECIPITATION TYPES THROUGH THE
EVENT ARE BASED ON A COMBINATION OF MULTIPLE CRITICAL THICKNESSES...
SOUNDINGS...AND 850 MB TEMPERATURES.
LATEST LONG TERM MODEL RUNS STILL IN DECENT AGREEMENT WITH THE ONSET
AND PROGRESSION OF THIS SYSTEM...BUT THERE ARE STILL MINOR SOME
DISCREPANCIES WITH RESPECT WITH TO THE THERMAL PROFILES THROUGH THE
EVENT. THE GFS CONTINUES TO BE THE MOST CONSISTENT...THE FORECAST
WAS WEIGHTED MORE TOWARD ITS SOLUTION.
LOOKS LIKE PRECIP MAY BEGIN JUST BEFORE 6 AM OVER THE FAR WESTERN
SECTIONS OF OUR CWA MONDAY MORNING...AND BASED ON FORECAST
TEMPERATURES AT THAT TIME...SHOULD BE LIGHT FREEZING RAIN WITH
LITTLE TO NO ICE ACCUMULATION. PRECIPITATION WILL SPREAD QUICKLY
NORTHEAST ACROSS THE CWA MONDAY MORNING. PRECIPITATION SHOULD BE IN
THE FORM OF SNOW OVER THE NORTHWEST HALF WITH MINOR
ACCUMULATIONS...A MIX OF RAIN/SNOW ACROSS THE MIDDLE SECTIONS...AND
ALL RAIN OVER THE SOUTHEAST SECTIONS.
MONDAY AFTERNOON WITH TEMPERATURES AND THE ATMOSPHERE WARMING UP A
BIT THERE SHOULD BE A RAIN/SNOW MIX ACROSS THE NORTHERN THIRD OF THE
CWA AND ALL RAIN ELSEWHERE.
MONDAY EVENING THERMAL PROFILES WOULD INDICATE FREEZING RAIN OR
SLEET OVER THE NORTHERN HALF OF THE CWA WITH ALL RAIN OVER THE
SOUTHERN HALF. AFTER MIDNIGHT MONDAY NIGHT THE ATMOSPHERE BEGINS TO
COOL A BIT SO ALL SNOW IS EXPECTED OVER THE NORTHWEST SECTIONS WITH
MINOR ACCUMULATIONS...A RAIN/SNOW MIX ACROSS THE CENTRAL SECTIONS...
AND ALL RAIN OVER THE SOUTHEAST THIRD.
PRECIPITATION CHANCES WILL BE WINDING DOWN TUESDAY MORNING AND
SHOULD BE ALL SNOW WITH MINOR ACCUMULATIONS OVER ALL BUT THE
SOUTHEAST THIRD OF THE CWA WHERE THERE SHOULD BE A RAIN/SNOW MIX.
PRECIPITATION IN THE FORM OF SNOW WILL LINGER OVER THE EASTERN HALF
OF THE CWA WITH ONLY MINOR ACCUMULATIONS EXPECTED.
HIGH PRESSURE AT THE SURFACE AND NEAR ZONAL FLOW ALOFT SHOULD KEEP
THE REGION DRY THROUGH THE REMAINDER OF THE PERIOD. THE GFS SHOWS A
SHORT WAVE DIVING SOUTHEAST ACROSS THE REGION THURSDAY INTO THURSDAY
NIGHT BUT NO PRECIPITATION EXPECTED DUE TO LACK OF MOISTURE.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD.
JAP
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 500 PM CST FRI DEC 28 2012
AT THE TIME OF THIS DISCUSSION...THE TRANSITION TO SLEET/SNOW AT
KCGI SHOULD BE IMMINENT. LOOKS LIKE THERE WILL BE SOME POTENTIAL
FOR SNOW BANDING EARLY ON AT KCGI...SO LOWERED CEILINGS/VISIBILITIES
THROUGH 04Z SATURDAY. FOLLOWED THIS TREND ACROSS THE REMAINDER OF
THE WFO PAH TAF SITES THROUGH 07Z SATURDAY...WITH LOWERED
VISIBILITIES BELOW ONE MILE WITH THE DEFORMATION ZONE MOVING OVER
KEVV/KOWB AFTER 06Z SATURDAY. ANY VISIBILITY REDUCTION DUE TO THE
SNOW SHOULD IMPROVE TO MVFR/VFR LEVELS AT KCGI AND KPAH BETWEEN
12Z-18Z SATURDAY. MAINTAINED MVFR CEILINGS AT KEVV/KOWB THROUGH
END OF FORECAST PERIOD...WITH KCGI/KPAH ENCOUNTERING UNRESTRICTED
CEILINGS AND VISIBILITIES BY 20-21Z SATURDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR ILZ075>078-
080>094.
MO...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR MOZ076-086-
087-100-107>112-114.
IN...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR INZ081-082-
085>088.
KY...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR KYZ004-005-
007-010-014-015-018>020.
&&
UPDATE...SMITH
AVIATION...SMITHHazardous weather outlook, Dec 28, 3:45 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CST FRI DEC 28 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 345 PM CST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...LATE TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT FOR MOST OF THE REGION...GENERALLY NORTH OF A LINE FROM NEW MADRID MISSOURI TO PADUCAH AND CALHOUN IN WEST KENTUCKY. REFER TO THE ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE MONDAY THROUGH TUESDAY MORNING. SOME LIGHT SNOW ACCUMULATION WILL BE POSSIBLE BEFORE IT COMES TO AN END. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF WINTRY PRECIPITATION ARE APPRECIATED.
In the hours before
Local storm report, Dec 28, 5:39 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
539 PM CST FRI DEC 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM SNOW 7 NW POPLAR BLUFF 36.84N 90.50W
12/28/2012 M0.7 INCH BUTLER MO TRAINED SPOTTER
0.7 INCH OF NEW SNOW SINCE 330 PM CST.
&&
K.SMITHNearby
Winter Storm Warnings in Illinois, 2012Winter Storm Warnings in Missouri, 2012Winter Storm Warnings in Indiana, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.